Jump to content

Question To Those Who Get Migraines


futurehope
 Share

Recommended Posts

Hi,

Since getting POTS, I've suffered through a few bouts of migraines, I think. I am not really familiar with these headaches and I thought I'd ask the people who were.

When experiencing a migraine:

Do you actually feel a soreness or sensitivity in your abdominal area?

Does the thought or smell of food want to make you wretch?

Do you actually look "green at the gills"? Is your coloring displaying how you feel?

Do you sometimes get so uncomfortable waiting for something to happen (vomitting, diarrhea, anything) that you become agitated and start walking, moving, pacing to deal with it?

Does the headache seem connected with the bad stomach pain and nausea?

These questions may sound really stupid, but, like I said, migraines are relatively new to me and thankfully I don't get them often. I'm asking these questions because I want to differentiate between having a true migraine or experiencing a reaction to or withdrawal from a drug, or, just plain having a stomach flu.

Thanks in advance.

Link to comment
Share on other sites

The migraine process can involve many symptoms. Light, sound sensitivity, nauseua, visual disturbances, confusion, just to name a few. You may want to do a search on "Migraines" on this board because many of us have sufferred with them and have had many discussions on them in the past. Migraines are horrific and I am sorry if you are experiencing them- they are by far my most debilitating symptom. If you have any other questions feels free to ask.

Carmen

Link to comment
Share on other sites

with my migraines i get noise and light sensitive, nauseous, and my head is pounding! i do not want to move at all and every time i have to stand it hurts even worse. i typically faint when i have a migraine or if i have had a migraine for a few days so i just have to be careful. also any time i do faint i always have a migraine after, even if i didn't hit my head on anything.

good luck to you and i hope all that sickness feeling goes away for you.

dionna <_<

Link to comment
Share on other sites

My migraines vary with intensity. Some days it's not too terrible. Others I wish I would die to end the pain.

I notice that the pain does in fact get so bad that the though of laying, sitting still would drive me insane! I rock if forced to be in one spot.

I only notice abdominal pain if I have vomited, but then again I never paid attention.

I get pale and can even run a fever when I have a migraine.

Sorry your dealing with these awful things! Take care,

Amber

Link to comment
Share on other sites

After reading some of these postings and others after a search, I'm not convinced that the headache (one in particular) I had was a migraine.

It was a feeling more like I was poisoned. I know that's an odd way to put it, but how else can I describe feeling really sick? In my case, I had tried this pain pill I had called hydrocodone/apap - I think it's hydrocodone with acetominaphin. I was having a very bad sore throat that kept me from sleeping.

Anyhow, I think my feeling ill is possibly a reaction to the hydrocodone portion of the pill because I remember the same kind of response happening after acetominaphin with codeine and after a particular anesthetic after surgery.

I felt deathly sick, wanted anything to happen to feel better, my head hurt, my head felt sensitive to touch and I basically wanted something to change. It felt like a living nightmare, like I should be dead or something because I felt poisoned. I felt agitated during this. I remember thinking, "This must be what it feels like to withdraw from heroin or a narcotic. Poor people." You just want to writhe in agony or die.

Anyhow, thanks for the responses. I still have a tendency to think that it's some sort of reaction to the "pain killer" part of the med. The "painkiller" in this instance seemed to be targeting my poor overloaded nervous system and "killing" it.

Pity me if I ever really will need a pain med for something. I have no clue what they will be able to give me?! I can't seem to take hydrocodone or codeine.

Link to comment
Share on other sites

Guest Mary from OH

Have you been diagnosed with migraines by a neurologist or headache specialist? If not, that is where I would suggest you start.

Also, there are migraines that are called abdominal migraines or cyclical vomitting syndrome.

Many of your symptoms are common with migraines; however, you did not mention most of the common indicators of migraines. Please let me know if I can be of any help. I have suffered from migraines since I was 8 yrs old. (around 30 years or more). I now have intractable migraines, which means that I have them every day, but to varying intensity. I have been like this for around 3 years. I take time-released morphine 24hrs/day and am on about 6 or 7 other preventative meds to try to keep mine under control so that I'm not hospitalized as often.

What do you use for preventative meds? abortive meds? rescue meds?

Some great websites:

http://www.americanheadachesociety.org/

http://headaches.about.com/

http://216.25.100.131/ihscommon/guidelines...in_no_print.pdf

Hope this helps a little. Migraines are a terrible disease to deal with and is often found comorbid with POTS.

Link to comment
Share on other sites

Those are some good headache links. I was just diagnosed with migraines after half my life thinking they were sinus headaches. Even had sinus surgery. Just saw neurologist recently and due back this week. I tried Topomax and the side effects were awful....anxiety, tension, upped blood pressure, all over weirdness. I was given triptan samples of zomig, but have been reluctant to try....he even said I may not be able to tolerate due to pots. So am I supposed to try it and see if my heart goes crazy? Here is another good link re: headaches: http://headaches.about.com/cs/diagnosis/a/sinus_migr.htm. The funny thing is that everytime I got these headaches I would take Biaxin, an antibiotic, and feel sooo much better the whole time on it. No doctor can explain why. Makes me think I have some other kind of infection in my body cause I have such good energy when on this med. Futurehope have you ever tried ultacet? I take it for fibromyalgia and can function quite well I usually take one pill in the afternoon when the pain gets too much then I rest and can then function for rest of night. I do feel kind of grouchy, but its better than vicadan for me.

Link to comment
Share on other sites

Guest Mary from OH

Laila,

I've noticed that when I'm antibiotics, I tend not to get as many migraines too!! Weird! But, like you said, no medical explanations!!! LOL!

I also have started taking Keppra instead of Topamax (much less side effects) and added Indocin (indomethacin), a NSAID, which is helpful as well.

Triptans (like Zomig, Imitrex, etc) effect everyone differently. I would try it. Imitrex works well for me, but the rest of them are like taking water.... Also, the very first time you try a triptan, you seem to notice the effects the most. Now, I don't even notice them.

Good luck! Migraines stink! :unsure:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...